Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Feb 7, 2018, 9:21 AM EST for Mason County, Pleasants County, Wood County, West Virginia; 7 counties in Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 9:21 AM EST (14:21 UTC)
- Expired
- Feb 7, 2018, 10:15 AM EST
- In force
- 54 min
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Mason County, WV, Pleasants County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WWUS81 KRLX 071421
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
921 AM EST WED FEB 7 2018
OHZ067-075-076-083>087-WVZ006>011-071515-
Jackson-Morgan-Lawrence-Vinton-Washington-Athens-Meigs-Gallia-Wood-
Jackson-Mason-Pleasants-Cabell-Tyler-
921 AM EST WED FEB 7 2018
...RAIN SHOWERS WILL AFFECT MEIGS...WASHINGTON...MORGAN...EASTERN
LAWRENCE...GALLIA...JACKSON...ATHENS...EASTERN VINTON...NORTHWESTERN
JACKSON...WOOD...PLEASANTS...MASON...NORTH CENTRAL CABELL AND
NORTHWESTERN TYLER COUNTIES...
At 917 AM EST, Rain showers were located over Southeast Ohio and
extreme Western West Virginia moving east-northeast at 30 mph.
Locations impacted include...
Parkersburg, Athens, Marietta, Belpre, Jackson, Wellston, Point
Pleasant, Gallipolis, St. Marys, Pomeroy, Glouster, McConnelsville,
Oak Hill, Beverly, Rio Grande, Albany, Racine, Coolville, Rutland and
Chesterhill.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 148 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 1 and 24.
There have been some reports of some minor flooding of roadways due
to poor drainage.
Heavy rainfall is also occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
LAT...LON 3975 8164 3959 8159 3958 8148 3965 8147
3958 8125 3957 8104 3954 8104 3961 8095
3960 8085 3957 8083 3844 8241 3876 8266
3885 8265 3885 8273 3894 8275 3895 8281
3955 8209 3955 8204 3960 8204 3976 8184
TIME...MOT...LOC 1417Z 244DEG 26KT 3933 8188
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Feb 7, 8:57 AM EST, 24 minutes earlier.
Area forecast discussion, Feb 7, 8:57 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
857 AM EST Wed Feb 7 2018
.SYNOPSIS...
Strong system brings mix precipitation and heavy rain today. A
similar, though slightly warmer system will cross next weekend.
&&
.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
As of 850 AM Wednesday...
Will allow advisories in WV to expire as most temperatures have
risen above freezing. The exception is around Parkersburg where
the temperatures remains around freezing, with some trouble
still be reported on some back roads. Will extend the advisory
for Wood county. Temperatures in KY have also risen above
freezing, with heavier precipitation moving out of the area.
Some light snow or brief freezing rain/drizzle is possible as
the colder air moves in today, but with solar insolation and wet
roads, do not expect precipitation to stick on the roads.
Therefore will cancel the Winter Weather Advisory there as well.
Later today as temperatures get cold enough, could see water
refreeze on the roads.
As of 520 AM Wednesday...
Have pulled several winter weather
advisories across Central and Northern West Virginia as temps
have risen above freezing. Have left SE Ohio and our Kentucky
Counties as is for now. Even though temps currently are at or
slightly above freezing, colder air will push in by mid morning
and may cause some icy conditions. Will let the day shift decide
access this again in a few hours.
As of 420 AM Wednesday...Strong and complex system that will be
crossing the area today. Temperatures are hovering right around
freezing for much of the region, except for in SE Ohio where
temperatures are in the upper 20s to around 31. Here is where
current winter storm warning remain out this morning. Icing
amounts of near a quarter of an inch will be possible in these
areas. Any major snowfall will likely be contained to Perry
County with 2 to 5 inches of snow possible and also in Morgan
County where 1 to 2 inches are forecast.
Will be taking down winter weather advisories for a large
portion of the region in the next hour or two. Although temps
hover near freezing, rainfall rates have been too high for any
icing to really occur. With temps likely continuing to rise over
the next few hours, it looks like the advisory is no longer
necessary.
Will keep flood headlines as is for now, with still a widespread
1 to 2 inch rainfall expected.
Finally, Temperatures will turn colder again later today on the
backside of the system and rainfall should turn over to snow.
Forecast soundings indicate there is also a period of drizzle or
freezing drizzle possible this evening with surface temps at or
slightly below freezing. However, have left it out of the
forecast for now because road surfaces will likely not cool
below freezing until after the moisture moves out.
Depending on how much water is left on the roads tonight, we
could have an issue with ice developing where standing water
remains. This could make for a slick commute in spots for
Thursday morning, especially on bridges and overpasses as well
as untreated road surfaces.
&&
.SHORT TERM /4 PM THIS AFTERNOON THROUGH FRIDAY NIGHT/...
As of 450 AM Wednesday...
A high pressure quickly crosses the area to bring drier weather
conditions Thursday. As the high pressure pass by, winds will turn
more from the north to bring colder temperatures. In fact, the
northern sections and northeast mountains will experience afternoon
temperatures at or below freezing while the southern half of the
area will be in the upper to mid 30s. Models consensus indicate a
quicker ending of the upslope snow over the northeast mountains
Thursday and continuing with dry and cold conditions through
Thursday night with temperatures in the 20s.
By Friday, with the high pressure east of the mountains, sfc
winds turn from the south with westerly flow at H850. Warm air
advection will bring afternoon temperatures into the 50s.
Friday night, light wind flow will be from the south but
temperatures will drop back at or below freezing across the
northern sections of southeast OH, and northeast mountains.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 628 AM Wednesday...
A frontal boundary is expected to stall from southwest to
northeast across OH by 12Z Saturday. An upper level shortwave
will push this boundary as a cold front reaching the OH River by
Sunday 12Z. The cold front crosses the eastern mountains Sunday
night allowing a strong high pressure to move in over our area
through Monday.
As cold air surges in behind the front, a switch to snow is
likely. Zonal flow ahead of another shortwave settles in after
system passage.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
As of 650 PM Tuesday...
Heavy rain for most of the area today with freezing rain across
SE Ohio this morning. Rain will turn over to snow later today as
colder air filters in on the back end of the system. Expect
mostly IFR conditions through the day and eventually improving
to MVFR this evening. EKN will be VFR to MVFR for a period this
morning with downslope winds out of the SE keeping ceilings up.
Those winds should shift by 14Z or 15Z and then ceiling should
drop.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: Low to Medium.
ALTERNATE SCENARIOS: Sites may see visibilities bounce up and
down depending on rainfall intensity. Timing of flight category
changes are likely to vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EST 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY L L M H H H H L H H H M
HTS CONSISTENCY M M M L L M M M M M M M
BKW CONSISTENCY L M H H H L H H M M H L
EKN CONSISTENCY L M M M M L M M L M L L
PKB CONSISTENCY L M M M M L M H L H H M
CKB CONSISTENCY M H M L M M M L M L M L
AFTER 12Z THURSDAY...
IFR possible in mainly rain this weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 1 PM EST this afternoon for WVZ005>011-
013>020-027>032-039-040-519>526.
Winter Weather Advisory until 9 AM EST this morning for WVZ008-
010-011-017-019-020-522>524-526.
Winter Weather Advisory until 4 PM EST this afternoon for
WVZ009.
OH...Flood Watch until 1 PM EST this afternoon for OHZ086-087.
Winter Storm Warning until 4 PM EST this afternoon for OHZ066-
067-075-076-083-084.
Winter Weather Advisory until 4 PM EST this afternoon for
OHZ085>087.
KY...Flood Watch until 1 PM EST this afternoon for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...ARJ/MPK
NEAR TERM...RPY/MPK
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...MPKHazardous weather outlook, Feb 7, 8:49 AM EST, 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 849 AM EST Wed Feb 7 2018 KYZ101>103-105-WVZ005>007-013>016-018-027>032-039-040-519>521-525- 081400- Greenup-Carter-Boyd-Lawrence KY-Wayne-Cabell-Mason-Lincoln-Putnam- Kanawha-Roane-Calhoun-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Northwest Randolph- 849 AM EST Wed Feb 7 2018 ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Kentucky and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ086-087-WVZ009-081400- Gallia-Lawrence OH-Wood- 849 AM EST Wed Feb 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ085-081400- Meigs- 849 AM EST Wed Feb 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ024>026-033-034-515>518-081400- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 849 AM EST Wed Feb 7 2018 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083-084-081400- Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 849 AM EST Wed Feb 7 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ008-010-011-017-019-020-522>524-526-081400- Jackson WV-Pleasants-Tyler-Wirt-Ritchie-Doddridge-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 849 AM EST Wed Feb 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 7, 7:33 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 AM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN 2 NW NEW LEXINGTON 39.73N 82.22W
02/07/2018 M0.20 INCH PERRY OH CO-OP OBSERVER
CURRENTLY 29 DEGREES AND FREEZING RAIN. THERE IS NO
POWER IN THE CITY AND NUMEROUS BRANCHES REPORTED DOWN.
&&
EVENT NUMBER RLX1800704
NWLocal storm report, Feb 7, 7:37 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
737 AM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM FREEZING RAIN MCARTHUR 39.25N 82.48W
02/07/2018 E0.13 INCH VINTON OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1800705
NWLocal storm report, Feb 7, 8:47 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
847 AM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FREEZING RAIN STOCKPORT 39.55N 81.80W
02/07/2018 E0.10 INCH MORGAN OH TRAINED SPOTTER
CURRENTLY 31 DEGREES AND HEAVY RAIN.
&&
EVENT NUMBER RLX1800706
NWLocal storm report, Feb 7, 8:48 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 AM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM FREEZING RAIN 2 NW NEW LEXINGTON 39.73N 82.22W
02/07/2018 E0.30 INCH PERRY OH CO-OP OBSERVER
SWITCHING OVER TO SNOW CURRENTLY.
&&
EVENT NUMBER RLX1800707
NWLocal storm report, Feb 7, 9:05 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
905 AM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FREEZING RAIN MARIETTA 39.42N 81.45W
02/07/2018 M0.04 INCH WASHINGTON OH PUBLIC
&&
EVENT NUMBER RLX1800708
NWSpecial weather statement, Feb 7, 9:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
921 AM EST WED FEB 7 2018
OHZ067-075-076-083>087-WVZ006>011-071515-
Jackson-Morgan-Lawrence-Vinton-Washington-Athens-Meigs-Gallia-Wood-
Jackson-Mason-Pleasants-Cabell-Tyler-
921 AM EST WED FEB 7 2018
...RAIN SHOWERS WILL AFFECT MEIGS...WASHINGTON...MORGAN...EASTERN
LAWRENCE...GALLIA...JACKSON...ATHENS...EASTERN VINTON...NORTHWESTERN
JACKSON...WOOD...PLEASANTS...MASON...NORTH CENTRAL CABELL AND
NORTHWESTERN TYLER COUNTIES...
At 917 AM EST, Rain showers were located over Southeast Ohio and
extreme Western West Virginia moving east-northeast at 30 mph.
Locations impacted include...
Parkersburg, Athens, Marietta, Belpre, Jackson, Wellston, Point
Pleasant, Gallipolis, St. Marys, Pomeroy, Glouster, McConnelsville,
Oak Hill, Beverly, Rio Grande, Albany, Racine, Coolville, Rutland and
Chesterhill.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 148 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 1 and 24.
There have been some reports of some minor flooding of roadways due
to poor drainage.
Heavy rainfall is also occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
LAT...LON 3975 8164 3959 8159 3958 8148 3965 8147
3958 8125 3957 8104 3954 8104 3961 8095
3960 8085 3957 8083 3844 8241 3876 8266
3885 8265 3885 8273 3894 8275 3895 8281
3955 8209 3955 8204 3960 8204 3976 8184
TIME...MOT...LOC 1417Z 244DEG 26KT 3933 8188
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 9:52 AM EST | Special Weather Statement | RLX | Cabell | 53 min |
| Feb 7, 10:07 AM EST | Areal Flood Warning | RLX | Cabell, Jackson, Mason, Pleasants, Wood | 9 hr |
| Feb 7, 10:58 AM EST | Areal Flood Warning | RLX | Cabell, Wayne | 3 hr |
| Feb 7, 11:23 AM EST | Special Weather Statement | RLX | Pocahontas | 112 min |
Nearby
Special Weather Statements in Ohio, 2018Special Weather Statements in West Virginia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.